Alert archive / Nevada / Red Flag Warnings in 2013

Red Flag Warning 6, NWS Elko, NV

July 15, 2013

NWS Elko, NV issued this red flag warning at Jul 15, 2013, 10:12 AM PDT. It took effect at Jul 16, 2013, 11:00 AM PDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 15, 2013, 10:12 AM PDT (17:12 UTC)
In effect from
Jul 16, 2013, 11:00 AM PDT
Expired
Jul 16, 2013, 9:00 PM PDT
In force
10 hr
Issued by
NWS Elko, NV

The text

As transmitted, in the capitals the NWS used until 2016.

689 
WWUS85 KLKN 151712
RFWLKN

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
1012 AM PDT MON JUL 15 2013

NVZ457-161200-
/O.UPG.KLKN.FW.A.0005.130716T1800Z-130717T0400Z/
/O.NEW.KLKN.FW.W.0006.130716T1800Z-130717T0400Z/
LANDER/EUREKA COUNTIES SOUTH OF HIGHWAY 50 PLUS NORTHERN NYE
COUNTY-
1012 AM PDT MON JUL 15 2013

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 9 PM PDT TUESDAY FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 457...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A RED FLAG
WARNING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN
EFFECT FROM 11 AM TO 9 PM PDT TUESDAY. THE FIRE WEATHER WATCH IS
NO LONGER IN EFFECT.

* AFFECTED AREA...FIRE WEATHER ZONE 457 LANDER/EUREKA COUNTIES 
  SOUTH OF HIGHWAY 50 PLUS NORTHERN NYE COUNTY.

* WINDS...SOUTH 15 TO 25 MPH WITH GUSTS UP TO 35 MPH.

* RELATIVE HUMIDITY...AS LOW AS 8 PERCENT.

* IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY HAVE 
  THE POTENTIAL TO CREATE CRITICAL FIRE WEATHER CONDITIONS.

* IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL 
  CREATE CRITICAL FIRE WEATHER CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

NVZ454-455-161200-
/O.CON.KLKN.FW.A.0005.130716T1800Z-130717T0400Z/
CENTRAL LANDER AND EUREKA COUNTIES-WHITE PINE COUNTY-
1012 AM PDT MON JUL 15 2013

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY MORNING
THROUGH TUESDAY EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY
FOR FIRE WEATHER ZONES 454 AND 455...

* AFFECTED AREA...FIRE WEATHER ZONE 454 CENTRAL LANDER AND 
  EUREKA COUNTIES AND FIRE WEATHER ZONE 455 WHITE PINE COUNTY.

* WINDS...SOUTH 10 TO 20 MPH WITH GUSTS UP TO 35 MPH.

* RELATIVE HUMIDITY...AS LOW AS 10 PERCENT.

* IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY HAVE 
  THE POTENTIAL TO CREATE CRITICAL FIRE WEATHER CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

&&

$$
4 follow-up statements
339 
WWUS85 KLKN 152109
RFWLKN

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
209 PM PDT MON JUL 15 2013

NVZ454-455-152215-
/O.CAN.KLKN.FW.A.0005.130716T1800Z-130717T0400Z/
CENTRAL LANDER AND EUREKA COUNTIES-WHITE PINE COUNTY-
209 PM PDT MON JUL 15 2013

...FIRE WEATHER WATCH IS CANCELLED FOR GUSTY WINDS AND LOW
RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 454 AND 455...

THE NATIONAL WEATHER SERVICE IN ELKO HAS CANCELLED THE FIRE
WEATHER WATCH.

CRITICAL FIRE CONDITIONS ARE NOT EXPECTED TO BE MET FOR FIRE ZONES
454 AND 455. IT WILL BE BREEZY ON TUESDAY WITH SOUTH WINDS 10 TO
20 MPH WITH GUSTS TO 25 MPH AND LOW HUMIDITY VALUES. THEREFORE THE
FIRE WEATHER WATCH HAS BEEN CANCELLED.

$$

NVZ457-161215-
/O.CON.KLKN.FW.W.0006.130716T1800Z-130717T0400Z/
LANDER/EUREKA COUNTIES SOUTH OF HIGHWAY 50 PLUS NORTHERN NYE
COUNTY-
209 PM PDT MON JUL 15 2013

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 9 PM PDT
TUESDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONE 457...

* AFFECTED AREA...FIRE WEATHER ZONE 457 LANDER/EUREKA COUNTIES 
  SOUTH OF HIGHWAY 50 PLUS NORTHERN NYE COUNTY.

* WINDS...SOUTH 15 TO 25 MPH WITH GUSTS UP TO 35 MPH.

* RELATIVE HUMIDITY...AS LOW AS 9 PERCENT.

* IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL 
  CREATE CRITICAL FIRE WEATHER CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$
926 
WWUS85 KLKN 161007
RFWLKN

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
307 AM PDT TUE JUL 16 2013

NVZ457-170000-
/O.CON.KLKN.FW.W.0006.130716T1800Z-130717T0400Z/
LANDER/EUREKA COUNTIES SOUTH OF HIGHWAY 50 PLUS NORTHERN NYE
COUNTY-
307 AM PDT TUE JUL 16 2013

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
9 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY
FOR FIRE WEATHER ZONE 457...

* AFFECTED AREA...FIRE WEATHER ZONE 457 LANDER/EUREKA COUNTIES 
  SOUTH OF HIGHWAY 50 PLUS NORTHERN NYE COUNTY.

* WINDS...SOUTH 15 TO 25 MPH WITH GUSTS UP TO 35 MPH.

* RELATIVE HUMIDITY...AS LOW AS 9 PERCENT.

* IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL 
  CREATE CRITICAL FIRE WEATHER CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

JR
875 
WWUS85 KLKN 162107
RFWLKN

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
207 PM PDT TUE JUL 16 2013

NVZ457-170400-
/O.CON.KLKN.FW.W.0006.000000T0000Z-130717T0400Z/
LANDER/EUREKA COUNTIES SOUTH OF HIGHWAY 50 PLUS NORTHERN NYE
COUNTY-
207 PM PDT TUE JUL 16 2013

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING
FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE
457...

* AFFECTED AREA...FIRE WEATHER ZONE 457 LANDER/EUREKA COUNTIES 
  SOUTH OF HIGHWAY 50 PLUS NORTHERN NYE COUNTY.

* WINDS...SOUTHERLY 15 TO 25 MPH WITH GUSTS UP TO 35 MPH.

* RELATIVE HUMIDITY...AS LOW AS 9 PERCENT.

* IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL 
  CREATE CRITICAL FIRE WEATHER CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

JR/PJS
760 
WWUS85 KLKN 170348
RFWLKN

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
848 PM PDT TUE JUL 16 2013


NVZ457-170500-
/O.EXP.KLKN.FW.W.0006.000000T0000Z-130717T0400Z/
LANDER/EUREKA COUNTIES SOUTH OF HIGHWAY 50 PLUS NORTHERN NYE
COUNTY-
848 PM PDT TUE JUL 16 2013

...RED FLAG WARNING WILL EXPIRE AT 9 PM PDT THIS EVENING FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 457...


$$

LW

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this red flag warning went out at Jul 15, 3:54 AM PDT, 6 hours 18 minutes earlier.

Area forecast discussion, Jul 15, 3:54 AM PDT, 6 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ELKO NV
354 AM PDT MON JUL 15 2013

.SYNOPSIS...MOSTLY SUNNY AND DRY OVER WESTERN AND MUCH OF CENTRAL
NEVADA THIS WEEK...WITH ISOLATED TO SCATTERED AFTERNOON AND
EVENING SHOWERS AND THUNDERSTORMS ACROSS EASTERN NEVADA. ABOVE
NORMAL TEMPERATURES THIS WEEK...WITH HIGHS IN THE UPPER 90S TO LOW
100S BY THE WEEKEND.

&&

.SHORT TERM...TODAY THROUGH TUESDAY. HIGH PRESSURE BUILDING IN
FROM THE SOUTHEAST WILL BRING WITH IT INCREASING MOISTURE TO
CENTRAL AND NORTHEASTERN NEVADA TODAY. THIS MOISTURE WILL COMBINE
WITH WEAK TO MODERATE INSTABILITY TO PRODUCE ISOLATED
THUNDERSTORMS OVER MUCH OF EAST-CENTRAL AND NORTHEASTERN NEVADA.
MOST ACTIVITY IS EXPECTED OVER AND NEAR WHITE PINE COUNTY...WHERE
PRECIPITABLE WATER LEVELS WILL BE BETWEEN .75 AND .85 INCHES...OR
HIGH ENOUGH TO SUPPORT RAINFALL AMOUNTS BETWEEN .01 AND .10 INCHES
IN THUNDERSTORMS. ISOLATED THUNDERSTORMS ARE ALSO POSSIBLE OVER
MOST OF ELKO COUNTY THIS AFTERNOON AND EVENING...HOWEVER WITH
SLIGHTLY WEAKER INSTABILITY AS WELL AS LESS AVAILABLE
MOISTURE...AREAL THUNDERSTORM COVERAGE AND RAINFALL AMOUNTS WILL
BE LOWER THAN ACTIVITY OVER EAST-CENTRAL NEVADA. DRIER AIR MOVES
UP INTO CENTRAL NEVADA ON TUESDAY...HOWEVER STILL COULD SEE SOME
ISOLATED THUNDERSTORMS OVER EASTERN AND EXTREME NORTHERN NEVADA.
WINDS WILL BECOME A LITTLE GUSTIER ON TUESDAY...WITH STRONGEST
GUSTS EXPECTED ACROSS NORTHWESTERN AND CENTRAL NEVADA...GENERALLY
IN THE 20 TO 35 MPH RANGE.

.LONG TERM...TUESDAY NIGHT THROUGH SUNDAY. A DRY SOUTHWEST FLOW
WILL PUSH INTO EASTERN NEVADA WEDNESDAY PUTTING THE KIBOSH ON
THUNDERSTORM ACTIVITY. LEFT A FEW ISOLATED STORMS IN OVER THE
MOUNTAINS NEAR THE UT BORDER OTHERWISE DRY. MOISTURE WILL BEGIN TO
PUSH IN FROM THE SOUTHEAST ON THURSDAY FOR AN INCREASE IN
THUNDERSTORM ACTIVITY OVER EASTERN NEVADA. THE GFS AND ECMWF
CONTINUE TO DIFFER FRIDAY THROUGH SUNDAY ON THE NORTHWARD EXTENT
OF THE MOISTURE. THE GFS KEEPS IT ACROSS CENTRAL NEVADA WHILE THE
ECMWF BRINGS IT AS FAR NORTH AS I-80. HOWEVER THIS IS MUCH FURTHER
SOUTH THAN PREVIOUS RUNS OF THE ECMWF SO IT IS TRENDING TOWARDS
THE GFS SOLUTION. THEREFORE KEPT THUNDERSTORMS CONFINED TO CENTRAL
NEVADA AND THE SOUTHERN PORTION OF EASTERN NEVADA, GENERALLY SOUTH
OF I-80.

&&

.AVIATION...MOISTURE WILL INCREASE FROM THE SOUTH TODAY ACROSS
EASTERN NEVADA BRINGING ISOLATED AFTERNOON AND EVENING
THUNDERSTORMS. THERE WILL BE ABOUT A 20-25 PCT CHANCE OF A
THUNDERSTORM AT THE KELY TERMINAL FROM 20Z-02Z AND AROUND A 15 PCT
CHANCE AT THE KEKO TERMINAL DURING THE SAME TIME FRAME.

&&

.FIRE WEATHER...INCREASING THUNDERSTORM ACTIVITY TODAY ACROSS EAST-
CENTRAL AND NORTHEASTERN NEVADA. THUNDERSTORMS ARE EXPECTED TO
REMAIN ISOLATED...WITH MOST ACTIVITY OVER ZONES 455...EASTERN
457...AND SOUTHEASTERN 454...WHERE STORMS ARE EXPECTED TO BE WET.
THUNDERSTORMS OVER ZONE 470 SHOULD ALSO BE WET...THOUGH LIGHTER
ACTIVITY IS EXPECTED HERE. ANY STORMS THAT DEVELOP OVER
SOUTHEASTERN 468 OR ZONE 469 SHOULD BE DRY...AGAIN WITH LESS AREAL
COVERAGE THAN IN EAST-CENTRAL NEVADA. DRIER CONDITIONS ARE
EXPECTED ACROSS CENTRAL NEVADA ON TUESDAY...WITH THE BEST ODDS OF
SOME ISOLATED THUNDERSTORM ACTIVITY BEING ACROSS THE MOUNTAINS OF
ZONES 469...470 AND NORTHERN 455. AFTERNOON WIND GUSTS TUESDAY
WILL APPROACH CRITICAL LEVELS OVER WESTERN AND WEST-CENTRAL
NEVADA. AT THIS TIME STRONGEST GUSTS ARE EXPECTED OVER ZONE 457
WITH GUSTS GENERALLY IN THE 25 TO 35 MPH RANGE. DRIEST AIR ON
TUESDAY WILL BE OVER WESTERN ZONES. A FIRE WEATHER WATCH IS IN
EFFECT TUESDAY AFTERNOON FOR ZONES 454...455 AND 457. TEMPERATURES
WILL GRADUALLY RISE ACROSS THE REGION THIS WEEK...REACHING UPPER
90S OR LOW 100S IN VALLEY AREAS BY THE WEEKEND. ISOLATED
THUNDERSTORM ACTIVITY WILL REMAIN POSSIBLE OVER PORTIONS OF
CENTRAL AND EASTERN NEVADA MOST AFTERNOONS THIS WEEK.

&&

.LKN WATCHES/WARNINGS/ADVISORIES...
FIRE WEATHER WATCH FROM TUESDAY MORNING THROUGH TUESDAY EVENING
FOR NORTHEASTERN NYE COUNTY...NORTHERN LANDER COUNTY AND
NORTHERN EUREKA COUNTY...NORTHWESTERN NYE COUNTY...SOUTHERN
LANDER COUNTY AND SOUTHERN EUREKA COUNTY...WHITE PINE COUNTY.

&&

96/91/91/96

Nearby

Red Flag Warnings in Nevada, 2013Every red flag warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.